×

zbMATH — the first resource for mathematics

Linearly recurrent subshifts have a finite number of non-periodic subshift factors. (English) Zbl 0965.37013
Ergodic Theory Dyn. Syst. 20, No. 4, 1061-1078 (2000); corrigendum and addendum 23, No. 2, 663-669 (2003).
This paper may be considered as an extension of F. Durand B. Host and C. Skau [ibid. 19, 953-993 (1999; Zbl 1044.46543)]. The author proves that for each linearly recurrent subshift (two-sided) the set of its non-periodic subshift factors is finite up to isomorphism. By definition, a subshift is linearly recurrent if it is minimal and there exists a constant \(K\) such that for any closed and open set \(U\) generated by a word \(u\) of length \(|u|\), the return time to \(U\) is bounded by \(K|u|\).
Added in 2007: Summary: We prove that a subshift \((X,T)\) is linearly recurrent if and only if it is a primitive and proper \(S\)-adic subshift. This corrects Proposition 6 in the paper cited in the heading.

MSC:
37B10 Symbolic dynamics
37B20 Notions of recurrence and recurrent behavior in topological dynamical systems
11B85 Automata sequences
54H20 Topological dynamics (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI